I could post a bunch of stuff about why, but it doesn't matter. Anybody know if I can take it for a month or two?
Nope, you'll get on it and feel better. The second you get off of it you will have a depression episode most likely. Best advice to potentially ween yourself off it to use both pill therapy and talk therapy. One without the other doesn't work.
Source: Girlfriend has depression and anxiety. Psychology Major.
You're on the right path. I cannot stress enough how much you should consider talk therapy. One without the other is like moms spaghetti without sauce.
Wellbutrin is kind of a stimulant. You feel the effects the first day you take it. After a week, I had what I can best describe as a hypomanic episode. That lasted for about a day. After that, it was basically an energy booster. Didn't help much with the depressive thoughts. The energetic effects were pretty profound at first. I kept fiddling a lot when sitting down, and after I got up there would be sweat on the chair. My body weight is normal and I usually don't sweat much at all, so that was kind of unusual.
After about a year, it crapped out. This is apparently common with Wellbutrin. My doc then increased my dosage to 300mg. It's been two years and it now basically feels like 2 cups of coffee that lasts until 2 or 3pm.
I've actually started taking vitamin B complex two weeks ago and that has had more of an effect on my mood and energy than anything else I've tried. Makes me wonder if I have some genetic defect that makes me require more vitamin B than normal.
This is not going to solve my problem.
I can only solve my own psychological issues; however, my solution would be to sell all my belongings, divorce my wife and move to a beach.
This would obviously ruin my normie life, so I need to figure out a way to get out of this depression.
I need a purpose and you can't find a purpose when you skip work for 2 weeks and lay in bed the whole time.
This is a chemical thing, not a talky talk thing.
Oh and aside from the vitamin B, I started meditating 15-20 minutes a day. Mentally I feel better now than I've felt in years. If I feel like this is a lasting thing, I might scale down the Wellbutrin and maybe eventually be off of it completely.
Does it remove "you"?
I'm afraid of taking a drug that numbs me rather than enhances me.
If I were to choose a drug to fix my issue I'd love to take speed, I never have, but it seems like the kinda thing that would help....except the whole suck dick for drugs addictive thing and the side effects.
>Does it remove "you"?
No. I've been on a couple SSRIs so I know that feeling and it is terrible. Wellbutrin isn't like that at all. Most docs use it as an adjuct with SSRIs because it doesn't do much to "numb" your feelings.
Everybody has different brain chemistry so take that with a grain of salt. But from my personal experience, it did very little to remove the depressed feelings.
My more immediate problem was that I had trouble staying awake all day and having motivation to do anything. So for that it has worked quite well for me.
Anti-depressants do not work on the short term, you have to take them for like a month before they start kicking in and you can't miss a day or go off them all at once either.
I'm taking Lexapro and I'm finding that just missing a day or two late last week is screwing me up big time.
They of course don't work for everyone. I'm on Lexapro because I need to be semi-functioning. I have too much shit to do and being a functioning husk is better than being a non-functional emotional wreck.
I'll make a PCP appointment for tomorrow.
She prescribed it for me a year ago, I never took it. I'll discuss the possibility in person and get more detail.
I'm honestly hoping it curbs my sex drive as well. A lot of people see that as a negative but I need it.
I want to note that I was on Wellbutrin for three months and had none of those positive effects.
That's the whole problem with antidepressants; they affect everyone differently.
Doesn't mean they don't work, OP, but it just might not work for you.
If you really want something to temporarily improve your mood, try to get on actual stimulants like Adderall. You can take those short-term without the withdrawal symptoms of an antidepressant. But it won't do much to actually help your depression in the long run.